Alert archive / Wyoming / Winter Storm Warnings in 2009

Winter Storm Warning 1, NWS Cheyenne, WY

January 6, 2009

NWS Cheyenne, WY issued this winter storm warning at Jan 6, 2009, 9:37 AM MST. It took effect at Jan 6, 2009, 6:00 PM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2009, 9:37 AM MST (16:37 UTC)
In effect from
Jan 6, 2009, 6:00 PM MST
Expired
Jan 7, 2009, 6:05 PM MST
In force
24 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 061637
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
937 AM MST TUE JAN 6 2009

...A STORM SYSTEM WILL BRING SNOW AND STRONG WINDS TO THE
MEDICINE BOW MOUNTAINS TONIGHT THROUGH WEDNESDAY...

.MOIST UPSLOPE FLOW WILL INTERACT WITH THE WEST SLOPES OF THE
MEDICINE BOW MOUNTAINS TO PRODUCE A PERIOD OF MODERATE TO HEAVY 
SNOWFALL TONIGHT THROUGH WEDNESDAY AFTERNOON. SNOW WILL COMBINE
WITH WEST WINDS THAT WILL GUST AS HIGH AS 65 MPH TO PRODUCE
SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW.

WYZ063-071200-
/O.UPG.KCYS.WS.A.0001.090107T0100Z-090108T0100Z/
/O.NEW.KCYS.WS.W.0001.090107T0100Z-090108T0100Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
937 AM MST TUE JAN 6 2009

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6
PM THIS EVENING TO 6 PM MST WEDNESDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

SNOW...HEAVY AT TIMES...WILL DEVELOP ACROSS THE SIERRA MADRE AND
SNOWY RANGES BY EARLY THIS EVENING AND WILL CONTINUE THROUGH
WEDNESDAY AFTERNOON. SNOWFALL TOTALS OF 8 TO 14 INCHES WILL OCCUR IN
THE SIERRA MADRES...WITH 5 TO 10 INCHES IN THE SNOWY RANGE. SNOW
WILL COMBINE WITH VERY STRONG WEST WINDS TO CREATE WIDESPREAD 
BLOWING SNOW AND SIGNIFICANTLY REDUCED VISIBILITIES.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND
NEBRASKA...DIAL 5 1 1.

$$

RUBIN
7 follow-up statements
000 
WWUS45 KCYS 062138
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MST TUE JAN 6 2009

...STORM SYSTEM WILL BRING SNOW AND STRONG WINDS TO THE MEDICINE
BOW MOUNTAINS AND SNOWY RANGE THROUGH WEDNESDAY AFTERNOON...

.MOIST UPSLOPE FLOW WILL INTERACT WITH THE WEST SLOPES OF THE
MEDICINE BOW MOUNTAINS TO PRODUCE MODERATE TO HEAVY SNOWFALL
THROUGH WEDNESDAY AFTERNOON. SNOW WILL COMBINE WITH WEST WINDS
THAT WILL GUST AS HIGH AS 75 MPH TO PRODUCE WIDESPREAD BLOWING
AND DRIFTING SNOW AND REDUCED VISIBILITIES.

WYZ063-071200-
/O.CON.KCYS.WS.W.0001.090107T0100Z-090108T0100Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
238 PM MST TUE JAN 6 2009

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM MST WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM MST WEDNESDAY. 

SNOW...HEAVY AT TIMES...WILL OCCUR ACROSS THE SIERRA MADRE AND SNOWY
RANGES THROUGH WEDNESDAY AFTERNOON. SNOWFALL TOTALS OF 7 TO 13 INCHES
WILL OCCUR IN THE SNOWY RANGE...WITH THE GREATEST TOTALS IN THE 
SIERRA MADRES...THE WESTERNMOST PORTION OF THE SNOWY RANGE AND 
ALONG WEST FACING SLOPES. SNOW WILL COMBINE WITH VERY STRONG WEST
WINDS TO CREATE WIDESPREAD BLOWING SNOW AND SIGNIFICANTLY REDUCED
VISIBILITIES.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...
DIAL 5 1 1.

$$

RUBIN
000 
WWUS45 KCYS 070133
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MST TUE JAN 6 2009

WYZ063-070930-
/O.CON.KCYS.WS.W.0001.000000T0000Z-090108T0100Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
633 PM MST TUE JAN 6 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY. 

A VERY STRONG MOIST UPSLOPE FLOW WILL INTERACT WITH THE TERRAIN OF 
THE MEDICINE BOW MOUNTAINS TO PRODUCE MODERATE TO HEAVY SNOWFALL AND 
AREAS OF BLOWING SNOW THROUGH WEDNESDAY.  

SNOW...HEAVY AT TIMES...WILL OCCUR ACROSS THE SIERRA MADRE AND SNOWY 
RANGES THROUGH WEDNESDAY.  SNOWFALL OF 4 TO 8 INCHES WILL OCCUR... 
WITH THE GREATEST TOTALS IN THE SIERRA MADRES AND OVER WEST FACING 
SLOPES.  LOCALIZED WIND GUSTS TO 65 MPH WILL COMBINE WITH THE SNOW 
TO PRODUCE BLOWING AND DRIFTING SNOW ALONG WITH SIGNIFICANTLY 
REDUCED VISIBILITIES IN SPOTS.

IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN 
YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA... 
DIAL 5 1 1.

$$
000 
WWUS45 KCYS 070133 RRA
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MST TUE JAN 6 2009

WYZ063-071200-
/O.CON.KCYS.WS.W.0001.000000T0000Z-090108T0100Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
633 PM MST TUE JAN 6 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY. 

A VERY STRONG MOIST UPSLOPE FLOW WILL INTERACT WITH THE TERRAIN OF 
THE MEDICINE BOW MOUNTAINS TO PRODUCE MODERATE TO HEAVY SNOWFALL AND 
AREAS OF BLOWING SNOW THROUGH WEDNESDAY.  

SNOW...HEAVY AT TIMES...WILL OCCUR ACROSS THE SIERRA MADRE AND SNOWY 
RANGES THROUGH WEDNESDAY.  SNOWFALL OF 4 TO 8 INCHES WILL OCCUR... 
WITH THE GREATEST TOTALS IN THE SIERRA MADRES AND OVER WEST FACING 
SLOPES.  LOCALIZED WIND GUSTS TO 65 MPH WILL COMBINE WITH THE SNOW 
TO PRODUCE BLOWING AND DRIFTING SNOW ALONG WITH SIGNIFICANTLY 
REDUCED VISIBILITIES IN SPOTS.

IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN 
YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA... 
DIAL 5 1 1.

$$
000 
WWUS45 KCYS 071026
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
326 AM MST WED JAN 7 2009

WYZ063-072200-
/O.CON.KCYS.WS.W.0001.000000T0000Z-090108T0100Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
326 AM MST WED JAN 7 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

VERY STRONG MOIST WESTERLY FLOW WILL INTERACT WITH THE TERRAIN OF
THE MEDICINE BOW MOUNTAINS TO PRODUCE MODERATE TO HEAVY SNOWFALL
AND AREAS OF BLOWING SNOW THROUGH THIS AFTERNOON.

SNOW...HEAVY AT TIMES...WILL FALL ACROSS THE SIERRA MADRE AND
SNOWY RANGES THROUGH THIS AFTERNOON. SNOWFALL ESTIMATES FROM
REMOTE SENSORS INDICATE 2 TO 4 INCHES OF SNOW HAS FALLEN SINCE
LAST EVENING. STORM TOTAL SNOWFALL OF 4 TO 8 INCHES WILL OCCUR...
WITH THE GREATEST TOTALS IN THE SIERRA MADRES AND ALONG WEST
FACING SLOPES. LOCALIZED WIND GUSTS TO 65 MPH WILL COMBINE WITH
THE SNOW TO SEVERELY REDUCE VISIBILITIES IN BLOWING AND DRIFTING
SNOW.

IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...DIAL 5 1 1.

$$

HAHN
000 
WWUS45 KCYS 071621
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
921 AM MST WED JAN 7 2009

WYZ063-080030-
/O.CON.KCYS.WS.W.0001.000000T0000Z-090108T0100Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
921 AM MST WED JAN 7 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

VERY STRONG MOIST WESTERLY FLOW WILL INTERACT WITH THE TERRAIN OF
THE MEDICINE BOW MOUNTAINS TO PRODUCE MODERATE TO HEAVY SNOWFALL
AND AREAS OF BLOWING SNOW THROUGH THIS AFTERNOON.

SNOW...HEAVY AT TIMES...WILL FALL ACROSS THE SIERRA MADRE AND
SNOWY RANGES THROUGH THIS AFTERNOON. SNOWFALL ESTIMATES FROM
REMOTE SENSORS INDICATE 3 TO 6 INCHES OF SNOW HAS FALLEN SINCE
LAST EVENING. STORM TOTAL SNOWFALL OF 5 TO 9 INCHES WILL OCCUR...
WITH THE GREATEST TOTALS IN THE SIERRA MADRES AND ALONG WEST
FACING SLOPES. LOCALIZED WIND GUSTS TO 65 MPH WILL COMBINE WITH
THE SNOW TO SEVERELY REDUCE VISIBILITIES IN BLOWING AND DRIFTING
SNOW.

IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...DIAL 5 1 1.

$$

RUBIN
000 
WWUS45 KCYS 072055
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MST WED JAN 7 2009

WYZ063-080100-
/O.CON.KCYS.WS.W.0001.000000T0000Z-090108T0100Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
155 PM MST WED JAN 7 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

VERY STRONG MOIST WESTERLY FLOW WILL INTERACT WITH THE TERRAIN OF
THE MEDICINE BOW MOUNTAINS TO PRODUCE MODERATE TO HEAVY SNOWFALL
AND AREAS OF BLOWING SNOW THROUGH THIS AFTERNOON.

SNOW...MODERATE AT TIMES...WILL FALL ACROSS THE SIERRA MADRE
AND SNOWY RANGES THROUGH THIS AFTERNOON. SNOWFALL ESTIMATES FROM
REMOTE SENSORS INDICATE 4 TO 7 INCHES OF SNOW HAS FALLEN SINCE
LAST EVENING. STORM TOTAL SNOWFALL OF 5 TO 9 INCHES WILL OCCUR...
WITH THE GREATEST TOTALS IN THE SIERRA MADRES AND ALONG WEST
FACING SLOPES. LOCALIZED WIND GUSTS TO 65 MPH WILL COMBINE WITH
THE SNOW TO SEVERELY REDUCE VISIBILITIES IN BLOWING AND DRIFTING
SNOW.

IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...DIAL 5 1 1.

$$

RUBIN
000 
WWUS45 KCYS 080105
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
605 PM MST WED JAN 7 2009

WYZ063-080200-
/O.CAN.KCYS.WS.W.0001.000000T0000Z-090108T0100Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
605 PM MST WED JAN 7 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING. 

SOME LINGERING SNOW SHOWERS WILL CONTINUE OVER THE HIGHER PEAKS 
OVERNIGHT...WITH ADDITIONAL SNOWFALL AROUND AN INCH OR TWO.  

STRONG WINDS WILL CONTINUE TO BLOW IN SPOTS...CREATING SOME LOWERED 
VISIBILITIES IN BLOWING AND DRIFTING SNOW.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Jan 6, 2:53 AM MST, 6 hours 44 minutes earlier.

Area forecast discussion, Jan 6, 2:53 AM MST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
253 AM MST TUE JAN 6 2009

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
CYCLONIC NORTHWEST FLOW WILL TURN ANTICYCLONIC IN SHORT ORDER THIS
MORNING AS BROAD LOW AMPLITUDE RIDGING MOVES ONTO THE WEST COAST.
SEVERAL FORECAST CHALLENGES WITH THIS ISSUANCE INCLUDING HIGH WINDS
IN THE MOUNTAINS AND FOOTHILLS AND OROGRAPHIC SNOW ON THE WEST
SLOPES OF THE MED BOWS. AMAZINGLY WINDS CONTINUE TO GUST TO BETWEEN
55 AND 60 MPH AT BORDEAUX AT THIS HOUR EVEN WITH MEAGER GRADIENTS
AND H7 WINDS OF 30 TO 40 KTS THIS AM. EVEN THESE GRADIENTS WILL DROP
OFF TO 20 TO 30 KTS LATER THIS MORNING. SO TO PREVENT CONFUSION WITH
THE MUCH MORE SIGNIFICANT EVENT EXPECTED LATER TONIGHT...WILL HANDLE
THIS LOCALIZED EVENT WITH A SPS FOR NOW...BARRING ANY SIGNIFICANT
JUMP IN GUSTS. THE AFOREMENTIONED SIGNIFICANT WIND EVENT EXPECTED
TO BEGIN TONIGHT WILL BE A RESULT OF TIGHTENING GRADIENT COMBINING
WITH THE RFQ OF A 145KT JET MOVING OVERHEAD. CRAIG TO CASPER
GRADIENTS EXCEED THE 60 DM THRESHOLD BY AROUND MIDNIGHT...PEAKING
BETWEEN 80 AND 90 DM SOMETIME BETWEEN 12Z AND 18Z WEDNESDAY. AT THE
SAME TIME H7 ISOTACHS PEAK BETWEEN 60 AND 70 KTS ACROSS SE WY. NAM12
SOUNDINGS ON THE LEEWARD SLOPES SUGGEST A CRITICAL STABLE LAYER
DEVELOPING NEAR MOUNTAIN-TOP WEDNESDAY MORNING. FROUDE CALCULATIONS
DURING THIS TIME USING 30 M/S OF CROSS-BARRIER FLOW AND 6C/KM LAPSE
RATES YIELD AROUND .92. ALTHOUGH NOT EXACTLY AT THE FAVORABLE FROUDE
NUMBER OF 1...GIVEN THE PRESENCE OF THIS STABLE LAYER AND
SIGNIFICANT CROSS BARRIER FLOW...THE POSSIBILITY EXISTS FOR SOME
MOUNTAIN WAVE DEFLECTION TOWARDS THE SURFACE ALONG LEE
FOOTHILLS...ESPECIALLY ON WEDNESDAY MORNING. WILL POST A HIGH WIND
WATCH ACROSS ALL OF THE FAVORED WIND AREAS...INCLUDING THE CHEYENNE
FOOTHILLS FOR LATE TONIGHT THROUGH WEDNESDAY EVENING. WOULD NOT BE
SURPRISED TO SEE GUSTS EXCEED 70 OR 80 MPH IN AREAS.

THE OTHER CONCERN WITH THIS PACKAGE IS THE INCREASING OROGRAPHIC
MOISTURE ACROSS THE WINDWARD SLOPES OF THE MED BOWS FOR TONIGHT AND
WEDNESDAY. ALTHOUGH AN INCH OR TWO OF LIGHT SNOW WILL OCCUR ACROSS
THIS AREA TODAY...EXPECT SNOWFALL RATES TO PICK UP TONIGHT AND
DURING THE DAY ON WEDNESDAY. GENERALLY EXPECT 24 HOUR SNOWFALL
TOTALS OF 8 TO 14 INCHES ACROSS THE SIERRA MADRES...WITH 4 TO 8
INCHES IN THE SNOWIES. EVEN THOUGH SNOWFALL AMOUNTS MAY STRUGGLE TO
REACH WINTER STORM CRITERIA...THE COMBINATION OF WIND AND SNOW
WARRANTS A WATCH. SO WILL ISSUE A WINTER STORM WATCH FOR THIS AREA
FOR TONIGHT AND WEDNESDAY. INTERESTINGLY THE MAIN CONCERN IN THE
NORTHERN SECTIONS OF THE SNOWY RANGE...WILL BE THE STRONG WIND IN
THE ARLINGTON AREA.

WITH WINDS EXPECTED TO PICK UP TONIGHT...OVERNIGHT LOWS WILL BE
REACHING DURING THE EVENING HOURS WITH TEMPERATURES MODERATING
THROUGHOUT THE NIGHT. TODAY WILL STILL BE CHILLY ACROSS THE AREA
WITH MOST AREAS NEAR CLIMATOLOGICAL NORMALS. THIS WILL CHANGE
HOWEVER...FOR WEDNESDAY AS ADIABATIC DOWNSLOPE WARMING WILL AID 40
AND 50 DEGREE TEMPS FOR LOCALES EAST OF THE MOUNTAINS.

.LONG TERM...THURSDAY THROUGH MONDAY...
CONTINUED MILD AND BREEZY/WINDY THURSDAY AS UPPER RIDGE AXIS
SHIFTS EAST ACROSS THE AREA. NEXT UPPER TROF TO AFFECT THE REGION
WILL MOVE OVER THE PACIFIC NW THURSDAY NIGHT THEN DIVE SE INTO THE
UTAH/AZ AREA BY LATE FRIDAY. SFC COLD FRONT WILL DROP SE ACROSS
THE CWA FRIDAY MORNING WITH SOME POST FRONTAL LIGHT SNOWS OVER
MAINLY THE WRN CWA FRIDAY WHERE DYNAMICAL SUPPORT WILL BE A LITTLE
BETTER. BULK OF ENERGY WITH UPPER TROF MOVES OVER SRN COLORADO AND
NEW MEXICO FRIDAY NIGHT BEFORE SHEARING OUT OVER THE SRN PLAINS
SATURDAY THUS EXPECT PCPN TO END OVER THE CWA BY FRIDAY NIGHT WITH
SFC HIGH SETTLING INTO THE CENTRAL PLAINS. TEMPERATURES WARM
SOMEWHAT OVER THE WEEKEND AS DOWNSLOPE FLOW RETURNS UNDER NW FLOW
ALOFT. MODELS BECOME MORE IN DISAGREEMENT WITH EVOLUTION OF UPPER
FEATURES INTO EARLY NEXT WEEK BUT OVERALL SEEM TO BE TRENDING
TOWARD MORE AMPLIFICATION OF ERN PACIFIC UPPER RIDGE WHICH IN TURN
WILL OPEN THE DOOR FOR SIGNIFICANTLY COLDER AIR TO INVADE THE
REGION NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT AREA TERMINALS TODAY. WEST WINDS WILL
STRENGTHEN ACROSS SOUTHEAST WYOMING TONIGHT AND CONTINUE THROUGH
WEDNESDAY. WIND GUSTS HAVE THE POTENTIAL TO EXCEED 50 OR 60
KTS...MOSTLY AT THE KCYS TERMINAL. ADDITIONALLY...MOUNTAIN WAVE
DEVELOPMENT WEDNESDAY MORNING WILL CREATE SIGNIFICANT TURBULENCE IN
AND AROUND THE HIGHER TERRAIN. LOCALIZED MVFR CIGS/VSBYS WILL SPREAD
OVER THE MEDICINE BOW MOUNTAINS FOR TONIGHT AND WEDNESDAY. SEVERAL
INCHES OF SNOW ACCUMULATIONS CAN BE EXPECTED IN THIS AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR
     WYZ063.
     HIGH WIND WATCH FROM MIDNIGHT WEDNESDAY TO MIDNIGHT THURSDAY FOR
     WYZ062-WYZ064-WYZ066-WYZ067-WYZ069.
NE...NONE.

&&

SHORT TERM/AVIATION...HAHN
LONG TERM...RE
Hazardous weather outlook, Jan 6, 3:52 AM MST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
352 AM MST TUE JAN 6 2009

WYZ062-064-066-067-069-071130-
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
352 AM MST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT AFTER MIDNIGHT TONIGHT AS STRONG
AND GUSTY WINDS MAY DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HIGH WIND WATCH CONTINUES INTO WEDNESDAY EVENING WITH STRONG
AND GUSTY WINDS EXPECTED ESPECIALLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-071130-
SNOWY RANGE-
352 AM MST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT FOR TONIGHT DUE TO THE EXPECTED
COMBINATION OF SNOWFALL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WATCH CONTINUES IN EFFECT THROUGH WEDNESDAY AS
GUSTY WINDS AND SNOW ARE EXPECTED TO CONTINUE. MORE SNOW IS
EXPECTED FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059>061-065-068-070-071130-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-LARAMIE VALLEY-GOSHEN-
PINE BLUFFS-
352 AM MST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF GUSTY WINDS ARE LIKELY ESPECIALLY TONIGHT WITH SOME GUSTS
IN EXCESS OF 45 MPH LIKELY IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG AND GUSTY WINDS WILL LIKELY CONTINUE WEDNESDAY THROUGH
THURSDAY.  SOME LIGHT SNOW IS POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-071130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
352 AM MST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jan 6, 4:10 AM MST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 AM MST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/06/2009  M61 MPH          PLATTE             WY   MESONET

            WINDS GUSTED BETWEEN 55 MPH AND 60 MPH BETWEEN 945 PM AND
            155 AM.

&&

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 2:53 AM MSTWinter Storm WatchCYS7 hr
Jan 6, 3:09 AM MSTHigh Wind WatchCYS6 hr
Jan 6, 9:33 AM MSTHigh Wind WarningCYSWeston57 hr

Nearby

Winter Storm Warnings in Wyoming, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.